

NOV 13-15 2019 - TORONTO

IGNITE YOUR MEMBERSHIP

WWW.FOLA.CA

## **2019 FALL PLENARY AGENDA**

DoubleTree by Hilton Hotel, 108 Chestnut St MANDARIN BALLROOM (LLII) Toronto, ON (416) 977-5000 Nov 13-15, 2019

**NOVEMBER 2019 PLENARY HAS QUALIFIED FOR 3.5 HOURS OF PROFESSIONAL CONTENT** 



# **GENEROUSLY SPONSORED BY:**





### WEDNESDAY, NOV 13, 2019

6:30pm-7:00pm	<b>PRE-PLENARY RECEPTION</b> Arts & Letters Club - 14 Elm St, Toronto
7:00pm-9:00pm	PRE-PLENARY WELCOME DINNER SPEAKER: Justice Strathy Chief Justice of Ontario and President of the Court of Appeal for Ontario
	Arts & Letters Club - 14 Elm St, Toronto * NB: Dinner is \$125.00; Registration is required
9:30pm-Midnight	HOSPITALITY SUITE San Francisco/Los Angeles Rooms, 26th Floor, Doubletree Hotel

## **HOSPITALITY SUITE SPONSORED BY:**



# **THANKS TO OUR PLENARY SPONSORS:**





## THURSDAY NOV 14, 2019 – MANDARIN BALLROOM (Lower Level II)

7:15am-8:00am	YOGA – Optional – Denver Room - 26th floor
7:30am-9:00am	BREAKFAST & REGISTRATION Plenary WIFI: Network: HHonors Password: FOLA
9:00am-9:20am	WELCOMING REMARKS, INTRODUCTION OF THE FOLA EXEC., & ROLL CALL OF PRESIDENTS Mike Winward, FOLA Chair
9:20am-9:25am	WELCOMING REMARKS FROM THE TORONTO LAW ASSOCIATION Margaret Waddell, Toronto Lawyers Association President
9:25am-9:50am	<b>REPORT FROM FOLA EXECUTIVE DIRECTOR</b> Katie Robinette, FOLA Executive Director
9:50am-10:20am	LIRN PRESENTATION (IN CAMERA) <u>Panel Members:</u> 1. Jaye Hooper, FOLA Past Chair 2. Nathan Baker, FOLA PRC Committee Chair 3. Harold Van Winssen, FOLA Corporate Counsel
10:20am – 10:40am	FOLA COMMITTEE REPORTS PART I 1. Family Law – Sam Misheal 2. Legal Aid – Terry Brandon
10:40am-10:55am	BREAK – 15 MINS
10:55am-11:15am	<b>FOLA COMMITTEE REPORTS PART II</b> 3. Real Estate – Merredith MacLennan & Eldon Horner 4. Auto Insurance – Bill Woodward
11:15pm-11:30am	FOLA STRATEGIC REVIEW REPORT Bill Woodward, 1 <sup>st</sup> Vice Chair, FOLA
11:30am-11:40am	<b>TREASURER'S REPORT</b> Jane Robertson, FOLA Treasurer
11:40am-12:10pm	SPEAKER - INTO THE WEEDS: AN OVERVIEW OF CANNABIS AND THE LAW Ruth Chun, Lawyer



## THURSDAY NOV 14, 2019 – CON'T - MANDARIN BALLROOM (Lower Level II)

12:10pm-12:25pm Walk to Convocation Hall, Law Society

12:25pm-1:40pm LUNCH: CONVOCATION HALL – LAW SOCIETY OF ONTARIO GUEST SPEAKER: Sasha Sud, Director, Smart Cities at MaRS

1:40pm-2:00pm Return to Doubletree Hotel – Mandarin Ballroom LL2

2:00pm-2:30pm *MEDIA 101 Presenter: Bob Pickard, Signal Leadership Communication Inc.* 

#### .5 HOURS OF PROFESSIONAL CONTENT



2:30pm-3:30pm BREAKOUT SESSIONS LARGE ASSOCIATIONS - TOKYO ROOM-25<sup>th</sup> Fl Increasing non-dues revenue (sponsorship, event fees, fundraisers, newsletter/website advertising)

> **MEDIUM SIZED ASSOCIATIONS - SEATTLE ROOM-26<sup>th</sup> FI** Membership engagement with a focus on strategies for engaging young lawyers and leveraging the newly retired lawyers

**SMALL ASSOCIATIONS - MANDARIN ROOM** Membership engagement with a focus on low cost ideas and tools to engage members of all ages and backgrounds

- 3:30pm-3:45pm **BREAK 15 MINUTES**
- 3:45pm-4:15pm **SPEAKER ATTORNEY GENERAL OF ONTARIO** Hon. Doug Downey, MPP





### THURSDAY NOV 14, 2019 - CON'T - MANDARIN BALLROOM (Lower Level II)

4:15pm-4:30pm FOLA PARTNERSHIP PRESENTATIONS Paul Byrne, CPD Online Dawn Marchand - Lawyers Financial

4:30pm-5:00pm SPEAKER - EFFECTIVE STRATEGIES FOR CLIENT/LAWYER COMMUNICATIONS Lana Saleh, Lawyer, Facilitator, Coach, Consultant

#### .5 HOURS OF PROFESSIONAL CONTENT



5:00pm-6:30pm **FREE TIME** 

6:30pm-9:00pm **TREASURER'S RECEPTION AND DINNER – CONVOCATION HALL** Hosted by LSO Treasurer Malcolm Mercer

9:30pm– Midnight **HOSPITALITY SUITE** San Francisco/Los Angeles Rooms, 26th Floor, Doubletree Hotel

HOSPITALITY SUITE SPONSORED BY:



## **THANKS TO OUR PLENARY SPONSORS**





## FRIDAY NOV 15, 2019 - MANDARIN BALLROOM (Lower Level II)

- 7:00am-7:45am YOGA Optional Denver Room 26th floor
- 8:00am-9:00am **REGIONAL BREAKFASTS**
- 8:45am-9:45am **2019 LEGAL TRENDS UPDATE** Rio Peterson, Affinity Program and Events Coordinator, Clio

#### **1 HOUR OF PROFESSIONAL CONTENT**



- 9:45am-10:15am BRIEFING and Q&A ON LAW SOCIETY ACTIVITIES Diana Miles, CEO
- 10:15am-10:30am **BREAK 15 MINS**
- 10:30am-11:00am **LSO: COACH & ADVISOR NETWORK** Kerry Boniface, Director of Practice Supports and Resources, LSO

#### .5 HOURS OF PROFESSIONAL CONTENT



- 11:00:am-11:10am FOLA TRAVEL PRESENATION George Levesque, GoAhead Tours
- 11:10am-12:10pm **BRIEFING** LawPRO – Dan Pinnington, President & CEO, LawPRO

#### **1 HOUR OF PROFESSIONAL CONTENT**



12:10am-12:15pm CLOSING REMARKS Mike Winward, FOLA Chair

12:15pm ADJOURN & LUNCH



NOV 13-15 2019 - TORONTO

IGNITE YOUR MEMBERSHIP

FEDERATION OF ONTARIO LAW ASSOCIATIONS FEDERATION DES ASSOCIATIONS DU BARREAU DE L'ONTARIO

WWW.FOLA.CA

## **THANK YOU FOR ATTENDING**

&

# **SPECIAL THANKS TO OUR PLENARY SPONSORS**

